MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71356106
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip revision surgery was performed due to septic tha status and infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, the root cause of the reported revision for abductor tear and heterotopic ossification cannot be concluded.The revision for elevated cocr levels and acetabular loosening are consistent with findings associated with metal debris.However, without the supporting lab/pathology results, radiographs, and/or the analysis of the explanted components, the root cause of the reported symptoms noted in the legal claim cannot be confirmed, and it cannot be concluded that the reported reactions/events were associated with a mal-performance of the implant.No conclusion can be made regarding the patient¿s vision.The patient impact beyond the revision and post-operative healing cannot be determined.No further clinical assessment is warranted at this time.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, the reported event could not be confirmed.The clinical/medical team concluded, the root cause of the reported revision for abductor tear and heterotopic ossification cannot be concluded.The revision for elevated cocr levels and acetabular loosening are consistent with findings associated with metal debris.However, without the supporting lab/pathology results, radiographs, and/or the analysis of the explanted components, the root cause of the reported symptoms noted in the legal claim cannot be confirmed, and it cannot be concluded that the reported reactions/events were associated with a mal-performance of the implant.No conclusion can be made regarding the patient¿s vision.The patient impact beyond the revision and post-operative healing cannot be determined.No further clinical assessment is warranted at this time.Infection is a potential complication associated with any surgery.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual device involved our investigation cannot proceed.

Brand Name
ANTHOLOGY HO POROUS SZ 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key8628224
Report Number1020279-2019-02001
Device Sequence Number2169021
Product Code JDI
UDI-Device Identifier03596010567888
UDI-Public03596010567888
Combination Product (Y/N)N
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model Number71356106
Device Catalogue Number71356106
Device Lot Number07DM15621A
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
05/03/2020
05/25/2022
10/09/2023
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date10/24/2019
05/13/2020
06/01/2022
10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown